I have to say I was puzzled as to why you were consuming nutmeg (unless in cooking) and why you were worried about an overdose until I googled it. So, I learned something new today. Apparently this is one way teens are trying to get high. Used properly, nutmeg can be beneficial to the health, such as helping remove gas in the intestines.
This is what I found out:
Nutmeg is the dried seed of the Myristica Fragrans tree that is commonly imported from the Caribbean islands of Grenada and Trinidad. This herb has many practical applications in cooking and medicine. Nutmeg has been used for around nine centuries, but the first recorded case of intoxication was in 1576. Since then, there has been at least one death caused by a nutmeg overdose.
The main active ingredient in nutmeg is myristicin, although scientists speculate that there are other ingredients contributing to the intoxicating effects. Doses of five or more grams of nutmeg are considered acute nutmeg poisoning. In doses of five to fifteen grams of shredded or powdered nutmeg, effects are similar to those of amphetamines, including euphoria, visual distortions, and hallucinations in higher doses. This high is not without consequences, though. Nutmeg can cause dehydration, body pain, nausea, fever, and even convulsions. Large doses put the user at risk of Nutmeg Psychosis which is a psychiatric disorder characterized by hallucinations, excitement, irritability, and depression. There is no immediate cure to Nutmeg Psychosis, so the patient will need to wait 24 to 36 hours for effects to subside. High doses also put the user at risk of irreversible liver damage.
There are no known side effects from using nutmeg properly. Too much nutmeg can cause serious health problems and even death. Early symptoms of an overdose of nutmeg (one to three nuts) are thirst, nausea, and feelings of urgency. There may also be experiences of altered consciousness; this can range from mild to intensive hallucinations, and results in a stupor that lasts from two to three days. Sometimes shock and seizures occur. Immediate medical attention is necessary when someone has taken too much nutmeg.
Looking it up it appears that there are about 2 grams of nutmeg per teaspoon. If that is correct, then you've consumed about 6 grams of nutmeg.
This is only getting my information off of google. I'm not a doctor but I think it would be a good idea to call poison control. This is their toll free number. Please call them. 1-800-222-1222. I'd rather you be safe than sorry.
this weekend I went to a party but right before the party we went to a coffee shop in boulder Co. I put all kinds of powders and didn't realize what they read. I remember reading NUTMEG on one of them but didn't know what is was. Later that night I felt odd and I felt like I was hallucinating. I started laughing and then crying for no reason. I thought I was going to stay like that forever. people then started to tell me to drink water and stay calm. I still remember everything that happened > I couldn't control anything I was doing. (i'm fourteen now).I thought that maybe it was lack of sleep but I have no idea what it was. the next day I felt the same way but less throughout the day it started to ware off and I feel better now.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.